Alert archive / Texas / Special Weather Statements in 2012
Special Weather Statement, NWS Norman, OK
NWS Norman, OK issued this special weather statement at May 3, 2012, 7:21 PM CDT for Knox County, Texas. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 3, 2012, 7:21 PM CDT (00:21 UTC)
- Expired
- May 3, 2012, 7:45 PM CDT
- In force
- 24 min
- Issued by
- NWS Norman, OK
County Knox County, TX
The radar
The Altus AFB radar (KFDR), 118 km from the middle of the area, began a volume at 00:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 0.4 hours before the alert went out and 249 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2231 J/kg
- Mixed-layer CIN
- -191 J/kg
- Mixed-layer LCL
- 1614 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 39 m²/s²
- 0-3 km storm-relative helicity
- 85 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.1
The text
As transmitted, in the capitals the NWS used until 2016.
002
WWUS84 KOUN 040022
SPSOUN
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
721 PM CDT THU MAY 3 2012
TXZ087-040045-
KNOX TX-
721 PM CDT THU MAY 3 2012
...SIGNIFICANT WEATHER ADVISORY FOR KNOX COUNTY UNTIL 745 PM CDT...
AT 719 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 13 MILES
NORTHWEST OF O'BRIEN...MOVING NORTHEAST AT 55 MPH.
HAZARDS INCLUDE...
WIND GUSTS TO 50 MPH...
LOCATIONS IMPACTED INCLUDE...
KNOX CITY...BENJAMIN...GILLILAND...RHINELAND AND VERA.
MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.
LAT...LON 3352 10000 3352 9999 3362 9999 3378 9964
3367 9951 3359 9947 3341 9979 3340 9999
TIME...MOT...LOC 0019Z 240DEG 49KT 3347 10006
$$
WRWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this special weather statement went out at May 3, 3:51 PM CDT, 3 hours 30 minutes earlier.
Area forecast discussion, May 3, 3:51 PM CDT, 3 hours 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 351 PM CDT THU MAY 3 2012 .DISCUSSION... A TRIBUTE TO TEAMWORK AND SERVICE AS...IN ANTICIPATION OF A MOVE TO ANOTHER OFFICE...I COMPOSE MY LAST AFTERNOON DISCUSSION FOR THE NATIONAL WEATHER SERVICE IN NORMAN... /WE/ PREFER THE ECMWF BEYOND MONDAY...AS THE SOUTHWESTERN CLOSED LOW IS NEARLY CUTOFF AND SHOULD BE SLOW TO MOVE. /MAKE/ OF IT WHAT YOU WILL...BUT WE LOWERED SEVERAL PERIODS OF 20-30 PERCENT POPS TO 10-20 PERCENT...PROMPTED BY VERY WARM MID LEVELS AND MINIMAL FORCING. /THE/ FRONT ARRIVING SUNDAY OFFERS THE ONLY CHANCE OF ORGANIZED RAIN...AND TIMING FAVORS OUR SOUTHERN AND EASTERN COUNTIES. /DIFFERENCE/ BETWEEN MODELS THROUGH MONDAY IS LITTLE. /WHEN/ THE FRONT DOES ARRIVE...IT WILL DRAW AIR FROM THE CANADIAN PRAIRIES...AND WE LOWERED DAYTIME TEMPS CONSIDERABLY. /IT/ WILL STILL BE VERY WARM AT NIGHT...A TREND THAT HAS PERSISTED FOR MONTHS. /MATTERS/ PERTAINING TO THIS FORECAST WERE RELATIVELY STRAIGHTFORWARD AND LEAVE US WITH LITTLE MORE TO SAY. /MOST/ OF ALL...ENJOY OUR SOUTHERN PLAINS WEATHER WHEN YOU CAN...AND CHECK IN AT WEATHER.GOV/NORMAN WHEN SKIES THREATEN. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 71 92 70 95 / 10 10 0 0 HOBART OK 67 98 66 98 / 10 10 0 0 WICHITA FALLS TX 71 98 71 98 / 10 10 10 0 GAGE OK 58 95 55 96 / 0 10 0 0 PONCA CITY OK 70 90 71 90 / 10 10 10 10 DURANT OK 71 88 70 90 / 10 10 10 0 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 23/22 BURKE
Hazardous weather outlook, May 3, 11:40 AM CDT, 7 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTION
NATIONAL WEATHER SERVICE NORMAN OK
1140 AM CDT THU MAY 3 2012
OKZ004>048-050>052-TXZ083>090-041000-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1140 AM CDT THU MAY 3 2012
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
THUNDERSTORM OUTLOOK...
A FEW SEVERE THUNDERSTORMS MAY DEVELOP THIS AFTERNOON AND THIS
EVENING ACROSS PARTS OF FAR SOUTHWESTERN OKLAHOMA AND WESTERN NORTH
TEXAS...MAINLY SOUTHWEST OF A HOLLIS TO WICHITA FALLS LINE.
DISCUSSION...
THERE IS A LOW CHANCE THAT A FEW THUNDERSTORMS MAY DEVELOP NEAR
A DRYLINE OVER WESTERN TEXAS...WESTERN NORTH TEXAS...OR FAR
SOUTHWESTERN OKLAHOMA THIS AFTERNOON. STRONG CAPPING WILL KEEP
ANY DEVELOPMENT ISOLATED AT MOST. STORMS MAY NOT DEVELOP AT ALL.
ANY STORMS THAT DO DEVELOP ARE EXPECTED TO MOVE EAST OR SOUTHEAST
AND DIMINISH LATE THIS EVENING.
IF STORMS DEVELOP THIS AFTERNOON AND EVENING...THEY MAY BE
SEVERE WITH LARGE HAIL UP TO THE SIZE OF TENNIS BALLS AS THE
MAIN HAZARD...DUE TO THE COMBINATION OF STRONG WIND SHEAR AND
ABUNDANT INSTABILITY. DAMAGING WIND GUSTS OVER 60 MPH WOULD BE
POSSIBLE AS WELL.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT FRIDAY MAY 4.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...20 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...30 PERCENT.
OTHER HAZARDOUS WEATHER...
NONE.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...
THUNDERSTORM OUTLOOK...
A FEW SEVERE THUNDERSTORMS ARE POSSIBLE MAINLY ACROSS SOUTHERN
OKLAHOMA AND WESTERN NORTH TEXAS FRIDAY...AND POSSIBLY
SATURDAY...DURING THE AFTERNOON AND EVENING HOURS. IF STORMS
DEVELOP...LARGE HAIL AND DAMAGING WINDS WOULD BE POSSIBLE. A COLD
FRONT WILL ARRIVE SUNDAY AND SUNDAY NIGHT...WHICH MAY GENERATE A FEW
STRONG STORMS.
RAIN AND THUNDERSTORM CHANCES WILL CONTINUE THROUGH THE MIDDLE OF
NEXT WEEK.
OTHER HAZARDOUS WEATHER...
NONE.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT
5 AM FRIDAY.
MBS/SPEG/CMS/PBIn the hours before
Special weather statement, May 3, 7:21 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
721 PM CDT THU MAY 3 2012
TXZ087-040045-
KNOX TX-
721 PM CDT THU MAY 3 2012
...SIGNIFICANT WEATHER ADVISORY FOR KNOX COUNTY UNTIL 745 PM CDT...
AT 719 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 13 MILES
NORTHWEST OF O'BRIEN...MOVING NORTHEAST AT 55 MPH.
HAZARDS INCLUDE...
WIND GUSTS TO 50 MPH...
LOCATIONS IMPACTED INCLUDE...
KNOX CITY...BENJAMIN...GILLILAND...RHINELAND AND VERA.
MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.
LAT...LON 3352 10000 3352 9999 3362 9999 3378 9964
3367 9951 3359 9947 3341 9979 3340 9999
TIME...MOT...LOC 0019Z 240DEG 49KT 3347 10006
WRThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 3, 9:28 PM CDT | Severe Thunderstorm Warning | OUN | Tillman | 62 min |
| May 4, 7:52 AM CDT | Special Weather Statement | OUN | Caddo, Grady | 38 min |
| May 4, 8:42 AM CDT | Special Weather Statement | OUN | Oklahoma | 48 min |
| May 4, 9:37 AM CDT | High Wind Warning | OUN | Canadian, Kingfisher | 83 min |
| May 4, 3:30 PM CDT | Special Weather Statement | OUN | Jackson | 45 min |
| May 4, 4:12 PM CDT | Severe Thunderstorm Warning | OUN | Comanche, Jackson, Kiowa, Tillman | 63 min |
| May 4, 5:16 PM CDT | Special Weather Statement | OUN | Cotton, Tillman | 29 min |
| May 4, 5:40 PM CDT | Severe Thunderstorm Warning | OUN | Comanche, Cotton, Grady, Jefferson, Stephens, Tillman | 65 min |
| May 4, 6:11 PM CDT | Severe Thunderstorm Warning | OUN | Cotton, Tillman | 64 min |
| May 3, 8:09 PM CDT | Special Weather Statement | OUN | Knox | 66 min |
| May 3, 9:17 PM CDT | Severe Thunderstorm Warning | OUN | Knox | 58 min |
| May 3, 10:03 PM CDT | Special Weather Statement | OUN | Baylor | 27 min |
| May 3, 10:41 PM CDT | Special Weather Statement | OUN | Wilbarger | 64 min |
| May 3, 11:50 PM CDT | Special Weather Statement | OUN | Archer, Baylor, Wichita | 25 min |
| May 4, 12:25 AM CDT | Special Weather Statement | OUN | Baylor, Wichita | 35 min |
| May 4, 5:04 AM CDT | Special Weather Statement | OUN | Archer, Baylor | 26 min |
| May 4, 5:26 AM CDT | Special Weather Statement | OUN | Baylor, Wichita | 34 min |
| May 4, 6:07 AM CDT | Special Weather Statement | OUN | Wichita | 23 min |
| May 4, 4:17 PM CDT | Special Weather Statement | OUN | Archer | 28 min |
| May 4, 4:45 PM CDT | Severe Thunderstorm Warning | OUN | Archer, Clay | 49 min |
Nearby
Special Weather Statements in Texas, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.